# SDR CA081014007

- Difficulty date: October 1, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 18,194 hours
- Engine: Pwa PT6A67D
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 1368520629
- Condition: Failed
- Location: Wheel
- Stage of operation: TX
- How discovered: V
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

(CAN) LT MLG OTBD MAIN WHEEL ASSY BECAME DETACHED FROM THE AXLE ASSY, ONLY BEING HELD ON BY THE OUTER MAIN WHEEL AXLE NUT AND BRG CONE.  INITIAL INVESTIGATION CONFIRMED THAT THIS WAS THE RESULT OF AN EXTREME BEARING FAILURE. FAILURE WAS TO SUCH EXTENT THAT IT ACTUALLY WELDED THE INNER BRG RACE PERMANENTLY TO THE AXLE AND HEAT TRANSFER TO THE NR2 WHEEL ALSO RESULTED IN A BEARING BURN WHICH IS NOT SEVERE IN MATTER BUT IS AN INDICATION OF HOW FAR THE INITIAL FAILURE EXTENDED. DAMAGE REQUIRED  REMOVAL OF THE LT GEAR LEG AND INSTALLATION OF A SERVICEABLE GEAR LEG. BOTH MAIN WHEEL ASSEMBLIES AFFECTED WERE REPLACED. ACFT WAS THEN RETURNED TO SERVICE. ONE WHEEL ASSY WAS DESTROYED AND THE OTHER SENT OUT FOR TESTING. BEARING WAS DAMAGED TO THE EXTENT THAT THE MODE OF FAILURE COULD NOT BE POSITIVELY DETERMINED. SUSPECTED CAUSE, CONTAMINATED LUBRICANT, INGRESS OF WATER OR SOAP, DEGRADES LUBRICANT, CAUSES FAILURE.
